MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM
Catalog Number VIUS14080
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any further patient details to bard.
 
Event or Problem Description
It was reported that during a stenting procedure in the right iliac vein, the stent delivery system was advanced into the patient's body over a 0.035" guide wire.Amongst advancement inside the patient, the delivery system could not be advanced any further to the desired location as there was resistance between the guide wire and the inner lumen of the system.The device was removed and another stent of the same brand was used to finish the case.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned device confirmed the reported event.A guide wire was found to be stuck in the delivery system and could not be removed during evaluation.The stent was found to be completely released which may be a consequence of additional manipulation of the system after the procedure during the attempt to remove the guide wire.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.This kind of event may be associated with insufficient flushing of the delivery system resulting in insufficient lubrication which increases the friction inside the guide wire lumen.The event also may be related to the usage of an inappropriate or damaged guide wire.As reported, the system had been flushed and a 0.035" guide wire was used.Rough handling of the device also may be a contributing factor to the reported event as this may lead to device damage.On the basis of the information available and the evaluation of the sample, a definite root cause for the reported event could not be identified.The ifu states: "visually inspect the bard lifestar biliary stent system to verify that the device has not been damaged due to shipping or improper storage.Do not use damaged equipment." and "should unusual resistance be felt at any time during the procedure, the entire system (introducer sheath or guiding catheter and stent delivery system) should be removed as a single unit." furthermore, the ifu states that the device must be flushed through both luer lock adapters.The reported application represents an off-label use of the device.The ifu states that the bard lifestar biliary stent system is indicated for the treatment of biliary strictures resulting from malignant neoplasms.
 
Event or Problem Description

Brand Name
LIFESTAR BILIARY STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6335910
Report Number9681442-2017-00054
Device Sequence Number13658631
Product Code FGE
UDI-Device Identifier04049519005706
UDI-Public(01)04049519005706(17)190923(10)ANAW3474
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2019
Device Catalogue NumberVIUS14080
Device Lot NumberANAW3474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/16/2017
Supplement Report FDA Received Date05/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR